MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 06/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported following the intraocular lens implantation when the patient had returned back to the doctors office, it was confirmed through some tests that there was an alteration on the surface of the lens.It was suggested that a reoperation has to be done to change the lens in the patients right eye.It is still unclear if the lens had been changed or not as a future date on (b)(6) 2023 was given for the change of lens.Additional information has bee requested and received stating an apparent scratch or fibrin was observed on the anterior surface of the iol the surgery was completed on the same day without any complications.Post surgery the patient had complained of blurry vision.On an unspecified date the lens was explanted in a secondary procedure and was replaced with another lens.The condition of the patient is improving.
 
Additional Manufacturer Narrative
On initial mdr the product code of 2944 was an error.It should have been 3020 on the original mdr.The product was not returned.Photos were provided.The slit lamp photos appeared to show lines/marks in the center of the lens.Unable to determine if these were scratches.The nature and origin of these marks could not be determined from the photos.Associated products were not provided.It is unknown if qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Photos were provided.The slit lamp photos appeared to show lines/marks in the center of the lens.The nature and origin of these marks could not be determined from the photos.The issue was indicted to be on the anterior surface.Damage to the anterior surface may occur during loading.If properly loaded, the anterior surface of the lens does not contact the inner lumen of the cartridge.It is unknown if qualified associated products were used.The ifu instructs: company foldable iols are qualified for use with company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instructions for use (ifu) instructs that company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: the ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17375895
Report Number1119421-2023-01304
Device Sequence Number6638901
Product Code POE
UDI-Device Identifier00380652421706
UDI-Public00380652421706
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot Number15363127
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale